Louisiana, 2004

Flash Flood in Louisiana, April 30, 2004

April 30, 2004 · NWS LIX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 30, 8:55 AM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 30, 8:55 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
955 AM CDT FRI APR 30 2004

.DISCUSSION...ISSUED FLOOD WATCH FOR MOST OF THE CWA EXCEPT
SOUTHWEST MS COUNTIES. UPDATED ZONES ACCORDINGLY. A FLASH FLOOD
WARNING WAS ISSUED FOR CENTRAL AND LOWER
JEFFERSON...LAFOURCHE...PLAQUEMINES.

&&

.PRELIMINARY POINT TEMP/POPS...
MCB 80 66 81 59 / 60 30 60 60
BTR 82 67 82 60 / 60 30 60 60
MSY 80 68 83 65 / 60 30 50 60
GPT 79 68 80 66 / 60 40 50 60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH SOUTH CENTRAL AND SOUTHEAST LOUISIANA PARISHES.
  ...FLASH FLOOD WARNING...CENTRAL AND LOWER JEFFERSON..LAFOURCHE
  ...PLAQUEMINES PARISHES TIL 1700Z.
MS...FLOOD WATCH SOUTH MISSISSIPPI COUNTIES.
SE LA AND MS COASTAL WATERS...NONE.

&&
Hazardous weather outlook, Apr 30, 9:30 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT FRI APR 30 2004

GMZ530-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1030 AM CDT FRI APR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
TRAIN ACROSS THE AREA THIS AFTERNOON AND THIS EVENING BEFORE
DIMINISHING OVERNIGHT. THE MAIN THREAT FROM THE THUNDERSTORMS WILL
BE LOCALLY HEAVY RAINFALL. IN ADDITION TO THE HEAVY RAINFALL
THREAT...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING...GUSTY WINDS...AND SMALL HAIL. ISOLATED SEVERE
THUNDERSTORMS ARE ALSO POSSIBLE.

A FLOOD WATCH IS IN EFFECT FOR SOUTH CENTRAL...SOUTH EASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI FOR THIS AFTERNOON AND TONIGHT.
RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE FROM THUNDERSTORMS AS
AN UPPER LEVEL LOW PRESSURE TROUGH MOVES EAST AND OVER THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SATURDAY AND
SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL SATURDAY AFTERNOON AND
SATURDAY NIGHT.

MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP SUNDAY AND
CONTINUE MONDAY AS NORTHERLY WINDS INCREASES IN THE WAKE OF A COLD
FRONT.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

In the hours before

Local storm report, Apr 30, 6:21 AM CST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
721 AM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      LAROSE                  29.57N 90.37W
04/30/2004                   LAFOURCHE          LA   LAW ENFORCEMENT

            A FEW APARTMENT BUILDINGS WERE FLOODED.

&&

MTS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Pointe Coupee

When
April 30, 12:00 PM CST to 3:00 PM CST
Where
Pointe Coupee County, South Portion
Reported by
LAW ENFORCEMENT
Coordinates
30.709, -91.601 (the zone’s center; the record gives no point)

Heavy rainfall resulted in the flooding of several roadways across southern sections of the parish.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392973.